Alert archive / Wisconsin / Special Marine Warnings in 2006

Special Marine Warning 21, NWS Green Bay, WI

July 17, 2006

NWS Green Bay, WI issued this special marine warning at Jul 17, 2006, 3:43 PM CDT. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 17, 2006, 3:43 PM CDT (20:43 UTC)
Expired
Jul 17, 2006, 4:45 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special marine warning went out at Jul 17, 4:15 AM CDT, 11 hours 28 minutes earlier.

Area forecast discussion, Jul 17, 4:15 AM CDT, 11 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
415 AM CDT MON JUL 17 2006

.SHORT TERM...TODAY THROUGH TUESDAY...MAIN FCST CONCERN IS THREAT OF
SEVERE TSTMS TODAY.

MSAS ANALYSIS SHOWED A COLD FRONT MOVG THROUGH MN EARLY THIS MORNING...
REASONABLY CLOSE TO THE POSN SHOWN ON THE FCST MODELS. OUT AHEAD OF THIS
BOUNDARY...A WIDESPREAD AREA OF ACCAS CLOUDS WERE NOTED...WITH SCT
WEAK ELEVATED CONVECTION NOTED ACROSS THE RGN. ISOLD STG/SVR TSTMS HAD
DEVELOPED JUST AHEAD OF THE FRONTAL BOUNDARY IN THE MN ARROWHEAD.

THE FRONT IS FCST TO MOVE SE ACROSS GRB CWA DURING THE LATE MORNING AND
AFTERNOON HOURS...AND SHD BE JUST SOUTH OF THE FA BY 00Z/TUES. THE
DEGREE OF HEATING AHEAD OF THE FRONT IS SOMEWHAT IN QUESTION DUE TO THE
IMPACTS OF WIDESPREAD MID/HIGH LEVEL CLOUDS...BUT IT APPEARS THAT MOST
PLACES SHOULD GET INTO THE MID 80 TO LOWER 90S THIS AFTERNOON. WITH
MOISTURE POOLING IN ADVANCE OF THE BOUNDARY...DEW POINTS WILL LIKELY AT
LEAST BE IN THE LOWER 70S. MODIFIED SOUNDINGS FOR EAST CENTRAL WI THIS
AFTERNOON SHOW CAPE RISING TO 3000-4000 J/KG...WITH LITTLE OR NO CAP
NEAR THE FRONT. GIVEN THE STG INSTABILITY AND INCREASING 0-6 KM SHEAR
DURING THE DAY...EXPECT SVR TSTMS TO DEVELOP SOUTHEAST OF A LINE FROM
MARINETTE TO WISCONSIN RAPIDS DURING THE EARLY AFTERNOON HOURS. DCAPE
AND WINDEX VALUES ARE HIGH...SO DAMAGING WINDS ARE A BIG CONCERN. EVEN
THOUGH WET BULB ZERO HEIGHTS ARE VERY HIGH...VERY LARGE HAIL MAY STILL
OCCUR WITH SUPERCELLS...AS EVIDENCED BY STORMS OVER THE MN ARROWHEAD AND
UPPER PENINSULA OVER THE PAST 24 HOURS.

WILL LINGER A SMALL CHC OF TSTMS IN EC WI EARLY THIS EVG...THEN DRY WX
WILL TAKE HOLD FOR THE REST OF TONIGHT AND TUESDAY AS HIGH PRESSURE
BUILDS INTO THE RGN. USED A BLEND OF GUIDANCE TEMPS THROUGH TUESDAY.

.LONG TERM...TUESDAY NITE THRU SUNDAY. FORECAST FOCUS ON PRECIP CHANCES
AND SEVERE POTENTIAL WEDNESDAY AND WEDNESDAY NITE.

THE MODELS HAVE SLOWED THE FROPA DURING THE MIDDLE OF THE WEEK ABOUT 6
HOURS WITH NO PRECIP ACROSS THE CWA AFTER MIDNIGHT TUESDAY NITE.
THEREFORE WILL REMOVE ALL MENTION OF PRECIP IN THE CWA TUESDAY NITE. THE
FRONT WILL MAKES ITS WAY INTO MINNESOTA WEDNESDAY MORNING THEN INTO
WESTERN WISCONSIN WEDNESDAY AFTERNOON. THE LATER TIMING OF THE FRONT
WILL MEAN INSTABILITY WILL BUILD UP WITH THE POSSIBILITY OF SEVERE
WEATHER...ESPECIALLY ACROSS THE NORTHERN AND WESTERN CWA. INSTABILITY
VALUES RANGE FROM 1K TO 2K J/KG OF CAPE WITH AROUND 300 HELICITIES. THE
MAIN LIMITING FACTOR WILL BE CINS OF 100 J/KG OR MORE...HOWEVER THE
PRESENCE OF THE FRONT WILL AID IN OVERCOMING THAT.

THE SEVERE THREAT CONTINUES INTO WEDNESDAY NITE AS THE FRONT MOVES THRU
THE STATE WITH ABUNDANT QPF ASSOCIATED WITH IT. ALTHOUGH THE MODELS
DISAGREE ON THE EXACT PLACEMENT OF THE HIGHEST PRECIP VALUES THE DO
BRING SOME IMPRESSIVE VALUES THRU DIFFERENT PARTS OF THE CWA. THE
INSTABILITY VALUES REMAIN EQUALLY IMPRESSIVE WEDNESDAY NITE WITH A
CONTINUED THREAT FOR SEVERE WEATHER.

HIGH PRESSURE THEN BUILDS INTO THE AREA ENDING THE PRECIP FROM NORTH TO
SOUTH ON THURSDAY WITH DRY WEATHER THRU FRIDAY NITE. THE MODELS THEN
BRING ANOTHER SYSTEM THRU SATURDAY AND SUNDAY. GIVEN THE SUPRISING
AGREEMENT THIS FAR OUT WILL LEAVE THESE PERIODS ALONE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/KURIMSKI
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 17, 12:15 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT MON JUL 17 2006

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-181700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
1215 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL CONTINUE TO MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON AND EVENING...BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS IN VERY UNSTABLE AIR ALONG AND AHEAD
OF THE FRONT. THE GREATEST THREAT FOR SEVERE STORMS WILL BE SOUTHEAST OF
A LINE FROM WAUSAUKEE TO NEKOOSA THIS AFTERNOON AND EARLY EVENING.
DAMAGING WINDS AND LARGE HAIL ARE THE MAIN CONCERNS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND
THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF
SEVERE STORMS WILL BE ACROSS CENTRAL AND NORTH CENTRAL WISCONSIN
WEDNESDAY AFTERNOON...THEN OVER THE ENTIRE AREA WEDNESDAY NIGHT. SOME
OF THESE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

LMZ521-522-541>543-564-181700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1215 PM CDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON AND EVENING...
BRINGING A CHANCE OF THUNDERSTORMS. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS ACROSS THE ENTIRE MARINE FORECAST AREA. THE GREATEST
THREAT OF SEVERE STORMS IS EXPECTED TO BE THIS AFTERNOON AND EARLY
EVENING. STRONG WINDS AND LARGE HAIL ARE THE PRIMARY CONCERNS WITH THESE
STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA WEDNESDAY AND
THURSDAY...BRINGING A CHANCE OF THUNDERSTORMS. THE BEST CHANCE OF
SEVERE STORMS WILL BE ON WEDNESDAY NIGHT. SOME OF THESE THUNDERSTORMS
MAY PRODUCE STRONG WINDS AND LARGE HAIL.

ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
REGION SATURDAY AND SUNDAY. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

WEATHER.GOV/GREENBAY

In the hours before

Local storm report, Jul 17, 1:14 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
114 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 PM     HAIL             APPLETON                44.26N 88.40W
07/17/2006  E0.25 INCH       OUTAGAMIE          WI   TRAINED SPOTTER

&&
Local storm report, Jul 17, 2:37 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
237 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             CLEVELAND               43.91N 87.75W
07/17/2006  E1.75 INCH       MANITOWOC          WI   LAW ENFORCEMENT

&&
Local storm report, Jul 17, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
322 PM CDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             CARLSVILLE              44.95N 87.34W
07/17/2006  E1.25 INCH       DOOR               WI   TRAINED SPOTTER

&&

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 1:38 PM CDTMarine Weather StatementGRB67 min
Jul 17, 2:35 PM CDTSevere Thunderstorm WarningGRBManitowoc11 min
Jul 17, 2:39 PM CDTSpecial Marine WarningGRB66 min
Jul 17, 2:54 PM CDTSpecial Marine WarningGRB66 min
Jul 17, 3:12 PM CDTSevere Thunderstorm WarningGRBDoor63 min
Jul 17, 3:18 PM CDTSpecial Marine WarningGRB57 min
Jul 17, 3:26 PM CDTSevere Thunderstorm WarningGRBBrown, Kewaunee64 min
Jul 17, 3:58 PM CDTMarine Weather StatementGRB77 min
Jul 17, 4:30 PM CDTSpecial Marine WarningGRB60 min
Jul 17, 4:31 PM CDTSevere Thunderstorm WarningGRBKewaunee29 min
Jul 17, 4:37 PM CDTSevere Thunderstorm WarningGRBManitowoc53 min
Jul 17, 4:39 PM CDTSevere Thunderstorm WarningGRBWaushara66 min
Jul 17, 4:50 PM CDTSevere Thunderstorm WarningGRBCalumet55 min
Jul 17, 5:14 PM CDTSevere Thunderstorm WarningGRBWinnebago46 min
Jul 17, 5:31 PM CDTSpecial Marine WarningGRB59 min
Jul 17, 5:31 PM CDTSevere Thunderstorm WarningGRBManitowoc59 min
Jul 17, 5:54 PM CDTSevere Thunderstorm WarningGRBCalumet54 min
Jul 17, 6:00 PM CDTSevere Thunderstorm WarningGRBOutagamie, Winnebago30 min
Jul 17, 6:17 PM CDTSevere Thunderstorm WarningGRBManitowoc58 min
Jul 17, 6:28 PM CDTSpecial Marine WarningGRB62 min

Nearby

Special Marine Warnings in Wisconsin, 2006Every special marine warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.